MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 16B-SML; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE

DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 16B-SML; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Model Number 52-1463
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Hematoma (1884); Swelling (2091); No Code Available (3191)
Date of Event 07/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Subject id: (b)(6).Study:dots.Clinical adverse event received for right hip greater trochanter fracture with hematoma : abnormal radiographic evaluation.Event is not serious and is considered moderate.Event is possibly related to device and is definitely not related to procedure.Date of implantation: (b)(6) 2013.Date of event (onset): (b)(6) 2020.(right hip).Treatment: none.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A review of provided x-ray images confirms the reported fracture as evidenced by circlage wire repair.Product error has not however been identified.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.H10 additional narrative: corrected: g1.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: h6 (patient codes).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Doi: on (b)(6) 2013.Patient received a right primary depuy total hip to treat chronic pain and immobility secondary to severe end-stage osteoarthritis and chronic alcoholism.Upon entering the joint, the surgeon notes the patient had complete erosion of the femoral head and superior acetabular wall requiring a complete reconstruction of the joint utilizing an acetabular reconstruction cage and cemented stem/sleeve combination utilizing depuy cement x 2.The patient also required bone grafting with competitor corticocancellous bone.The surgeon notes the patient has grade iv dysplastic dislocation.The tha reconstruction was noted to be very complex due to the severity of the natural bone loss.The procedure was completed without complications.Of note, the patient was severely disabled, and wheelchair bound before the procedure.Following the hip reconstruction, the patient was able to resume limited adls and mobility with the use of a walker.Clinic note dated on (b)(6) 2020.Patient presents with intermittent right hip swelling and hematoma secondary to a trochanter fracture.X-rays reveal a new greater trochanter fracture associated with the hematoma.The patient reports no recent trauma but reports she has a history of falls in the past.The physician believes the fracture is most likely associated with the patient¿s preexisting osteoporosis and / or osteopenia as the x-ray reveal good fixation of the femoral sleeve.The physician notes the hematoma is resolving and, due to the patient¿s extensive health and bone issue, fixation of the fracture is not an option.No treatment is provided, and the patient will return in 4-6 months for a follow-up appointment.Doi: on (b)(6) 2013, doe: on (b)(6) 2020, right hip.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10410827
Report Number1818910-2020-18192
Device Sequence Number14091453
Product Code LPH
UDI-Device Identifier10603295170617
UDI-Public10603295170617
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number52-1463
Device Catalogue Number521463
Device Lot Number3573250
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer08/13/2020
09/22/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date08/31/2020
09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX +4 NEUT 32IDX48OD; DELTA CER HEAD 11/13 32MM +0; PROTRUSIO CAGE 48ODX45ID R; SLF TAPPING ROOF PILE SCRW20MM; SLF TAPPING ROOF PILE SCRW20MM; SLF TAPPING ROOF PILE SCRW20MM; SLF TAPPING ROOF PILE SCRW25MM; SLF TAPPING ROOF PILE SCRW25MM; SLF TAPPING ROOF PILE SCRW30MM; SLF TAPPING ROOF PILE SCRW35MM; SROM STM ST,36+6L NK,11X16X150
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight41